Addiction Survivors

Notices

Reply
Unread 07-06-2012, 03:02 AM   #1
benn11
Senior Member
 
Posts: 118
Default Lyrica Taper-Not sure what thread is appropriate

Hi,
Recently I made a list of all the medications I take, and wrote down the pros and cons for each of them. I am looking to shave off whatever medicine I can that is not necessary. Anyways, a year or two ago I was diagnosed with fibromyalgia, and at first was given Neurontin. It helped for maybe a week but I continued to take it for maybe 5-6 months? Then the last time I was in rehab (which was actually a year ago last week), I was given Lyrica instead of Neurontin. It worked pretty well for the shooting aches and pains, but was way too expensive after I left treatment; for my insurance would not cover it, so I quit taking it. In march I landed a job which provides me with pretty decent healthcare, and in the beginning of may I finally talked to my dr. about getting back on Lyrica. He agreed to it and I am currently taking 100mg twice daily. I am now looking to taper off of it. I don't really know if it works anymore or not, but it was the first one to go on my list. My depression has been terrible the past 3 months or so, and I just want to get off whatever chemicals I can to see if that helps at all. I have also started a new diet of trying to eat nutritious food, and exercising; even if its just a quick walk. Sorry I realize im rambling and dont know if any of this info is relevant. Long story short, my dr is on vacation for another 4-6 weeks or so. Pharmacists cannot tell me a good way to taper, and I dont know if anyone here can or will either. But I feel very strongly about getting off of this medicine, even if I end up having to get back on it, at least I will know. When I called the dr. the receptionist said she or even his assistant couldnt talk to me, and that i needed to wait until my app. in september. If there is any advice or strategy to help with cutting down, battling depression, or anything else it would be much appreciated. Thank you for taking the time to read this.
benn11 is offline   Reply With Quote
Unread 07-06-2012, 05:19 AM   #2
gotoffmdone
Senior Member
 
Posts: 3,500
Default

I have read where it recommends cutting back the Lyrica ten percent per month. That can be hard to do with tablets until you can get your Dr to lower your dose. Some people if they take say 100mgs per day, ask the pharmacist to give the that doseage in 25mg capsules. Then you can start a taper. Most pharmacist will stick to the dose on the script unless they happen to be out of that dose then they make up for it in smaller doses. Its worth a try to ask at refill time if you don't have a 3 month supply that is.

I have also read where some have tapered off Lyrica in a week, or even cold turkeyed and reported no ill side effects. Others report the opposite.

Do a Google search and type in "tapering off Lyrica" and there will be stories of those who have tapered. The hardest thing to do, even( or especially ) coming from Drs is to learn what kind of side effects to expect FOR YOU. Unless a Dr has taken a particular medication themselves, all they are going on is the liturature that is provided by the sales rep or that comes with the drug itself or from their PDR.

But there are some people out there who have actually been through what you desire to do. I read where one person was on Suboxone and taking Lyrica for nerve pain and was getting off. Someone seems to always be walking in another's shoes at a given time.

Suboxone is a great example, as is any opiate of Drs not really having a grasp on what coming off a drug is really like. Experience is the best teacher. Every Dr I had spoken with when I first talked about getting off opiates way back when, always seemed to equate opiate wds with having the flu. I learned firsthand that info was flat out BS. I'd had the flu and never did I feel the same. Even with the flu I never got to the point of not want to do anything during that time. I felt badly, no doubt, but never to the point of missing work or, for sure, play a ball game.

It is not the physical symptoms that get you its the mental aspect of not having that instant fix(for the so called flu), knowing that if you did in fact have it, it would take away your "flu" like symptoms. But unless a Dr had been there how would he know that. Not once did I ever have the flu and crave the heck out of me some extra strength Tylenol. Its those cravings that separate the wds from the every day flu like symptoms.

But we are all individuals and people report different things when taking or coming off any drug. That is why they have studies. In a study if just one person reports getting a headache as a side effect to a drug, that possible headache has to be included as a possible side effect when the drug makes it to the pharmacy shelves.

My bet is that no matter where you check or what you read it wil say seek the advice of your provider(Dr). that is being prudent and the author of the script is the one legally responsible. So while there is stuff to read about your very question seek the advice of your Dr and be patient. You will not get anywhere talking with his/her office staff. Good luck.

wayne
gotoffmdone is offline   Reply With Quote
Unread 07-07-2012, 08:37 AM   #3
benn11
Senior Member
 
Posts: 118
Default

th

Last edited by benn11; 07-07-2012 at 08:41 AM..
benn11 is offline   Reply With Quote
Unread 07-07-2012, 08:39 AM   #4
benn11
Senior Member
 
Posts: 118
Default

Thank you for your thoughts and taking the time to read my post. It is much appreciated.

So I admit I have been diagnosed with Obsessive-Compulsive Disorder way before I started using drugs. I dont know if this is just a neurotic, worked up, stressed out, OCD person over-doing everything in my power to get off this drug, because I am now convinced I may be having allergic reactions to it. I did a lot of reading about it, and right now my face looks like a middle/high school kids does when they get a terrible acne breakout. I rarely have trouble with acne, but it seems like it gets worse when im stressed out. But this is acne ive never had on this sort of level before. Its not just a bunch of pimples or blackheads or whatever. It's painful giant red lumps for a pimple (Sorry if this grosses anyone out, but im at the point where I want this off my face). At first I thought it was just another stress breakout about 2 maybe even 3 weeks ago, and so of course I spend so much time in the fricken bathroom trying to "pop" or get rid of them (sorry). But underneath my skin I can feel big lumps, and I can press on them and squeeze but only a water like substance will emerge, along with blood. God im sure im going to be real popular on this site after I post this .

When I open my mouth it hurts, and it hurts like hell to try and get rid of it (and im taking it for pain). I also have pimples along with small red rashes, even a little bruising on my thighs. I know I have made it worse by picking at it, but I dont even wanna go out in public it looks so bad. Anyways, the point being is painful lump like rashes, swollen or puffy skin, and more are all serious allergic reactions according to my prescription pamphlet, as well as many internet pages on the subject. So whether this be a stupid choice or not, I am going to quit it cold turkey starting tomorrow, or today I guess. And luckily I have half of a left over script of neurontin that I am going to use in place of the lyrica. Another side effect is not sleeping, and I got off work at 12:30am and it is now almost 5:30am here. I try my medicine that usually works, nothing. I will try to read, go have a smoke, watch tv (I know the last two werent the greatest things to do when I cannot fall asleep). I believe all of these other side effects are throwing my body way out of balance too. I am trying to eat as healthy as I know how to. Anyways, thank you for reading the next neurotic chapter of the book Im starting to write on here..
benn11 is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 06:30 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors